MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Codes Entrapment of Device (1212); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: product evaluation found that the lens was returned in liquid in a lens case/vial.Visual inspection found a piece of haptic missing.Work order search: no similar complaints types events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon attempted to implant a micl13.7,-10.0 diopter, implantable collamer lens in the patient's right eye (od) on (b)(6) 2017.The surgeon could not advance the lens in the injector.The surgeon believed that the lens could have been damaged and cause it to be stuck.There was no patient contact with the device.During the same surgery; a back-up lens was used and it was successful.
 
Additional Manufacturer Narrative
Corrected data: date of birth corrected from (b)(6) to (b)(6).Type of reportable event corrected from serious injury to malfunction.Device evaluation: product evaluation found that the lens was returned in liquid in a lens case/vial.Visual inspection found the lens missing pieces of its haptic.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7069171
Report Number2023826-2017-01796
Device Sequence Number1300535
Product Code MTA
UDI-Device Identifier00841542103565
UDI-Public00841542103565
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2019
Device Model NumberMICL13.7
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer01/26/2018
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR